WARNING!!!!!!

View previous topic View next topic Go down

WARNING!!!!!!

Post  Ruth on Sun 30 Oct 2011, 9:07 pm


Last weekend I was at the Urgent Care Centre and was given antibiotics to treat a suspected bladder infection.

I finished the last of a seven day supply of the antibiotic MACROBID 100 mg. yesterday evening.

Last night I started itching and today I am covered in a horrific rash so bad that I was back at the UCC. We thought it was measles but the doctor says it looks like an allergic reaction and gave me some Prednisone and told me to take Benadryl. I have never in all my 63 years had an allergic reaction to anything. He said it was possibly the antibiotics I was given for the UTI.

Well when I got home from the UCC I did some research and what I read about MACROBID I really don't like, apart from the rash that often comes after you finish then, it can cause horrible things to happen to your body (just what I need) for weeks or months.

I wanted to warn you all to be careful what you are prescribed for infections, you definitely don't want to take this drug, it's awful.
Ruth


Posts: 189
Join date: 2009-12-04
Age: 63
Location: Calgary, Alberta




Ruth
Three Star
Three Star

Posts : 136
Points : 169
Join date : 2011-05-03
Location : Calgary, Canada

View user profile

Back to top Go down

Re: WARNING!!!!!!

Post  Greeneyes on Mon 31 Oct 2011, 12:11 am

Sorry Ruth..praying for you. Our bodies change I believe every seven years..

Feel better soon..
I love you Greeneyes

Greeneyes
Three Star
Three Star

Posts : 183
Points : 239
Join date : 2011-05-12

View user profile

Back to top Go down

Re: WARNING!!!!!!

Post  30yrsofheadache on Mon 31 Oct 2011, 5:07 am

Ruth, My daughter had a reaction to that med while on a flight from Washington, DC to London. She had gone to an urgent care place with a UTI right before they left. She is allergic to penicillan and sulpha. My Mom was with her and said it was really scary. They had to get a Dr. to the hotel when they first arrived in London. Thanks for reminding me, we were filling out some insurance info for her and couldnt remember the name of the med! Hope you are feeling better.
Hugs,
Cindy

30yrsofheadache
Four Star
Four Star

Posts : 452
Points : 535
Join date : 2011-02-15
Age : 57
Location : VA

View user profile

Back to top Go down

Re: WARNING!!!!!!

Post  Cluelesskitty on Mon 31 Oct 2011, 3:30 pm

How terrible, Ruth!

I hope the rash is gone by now.
If not, please be on the look out on
Stevens Johnson Syndrome

http://www.sjsupport.org/

Since you are able to write this, Ruth, it's a given you don't have this as usually this rather fast and severe,
just wanted you to know that.

Sorry about your latest bout with health problems and medication, too boot, Ruth.

Risa

_________________
I feel sorry for people who don't drink. When they wake up in the morning, that's as good as they're going to feel all day.
Frank Sinatra
avatar
Cluelesskitty
Admin

Posts : 1534
Points : 1963
Join date : 2011-03-18
Location : BC Canada

View user profile

Back to top Go down

Stevens Johnson Sydrome

Post  KimbaK on Tue 01 Nov 2011, 1:22 pm

I was prescribed an antibiotic I had previously been mildly allergic to a few months ago. I'd had a recurrent bladder infection that I was really tired of and told the pharmacist that I wanted to try this medication anyway.The other meds hadn't kicked the infection so I wanted some results. She tried to talk me out of it, but I wanted to make sure it was an allergic reaction so I tried it anyway.

Within hours of 1 dose of the medication, a sulfa drug, I had mutliple symptoms of Stevens Johnson. It was scary. I'd researched everything and knew what to watch for so I immediately discontinued it and took Benadryl.

My symptom was the immediate sunburn look of skin that peeled almost immediately. One pill and my face looked like I'd been at the beach and it hurt like a bad sunburn.

Be careful and cautious.!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!

Kimba

KimbaK
Three Star
Three Star

Posts : 150
Points : 260
Join date : 2011-04-26

View user profile

Back to top Go down

Re: WARNING!!!!!!

Post  milo on Tue 01 Nov 2011, 3:21 pm

That is scary! I hope you are feeling better. I've been on and off of macrobid for almost a decade and it works wonders for me.
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: WARNING!!!!!!

Post  Ruth on Wed 02 Nov 2011, 7:25 am

Thanks for your replies, I'm a little better, the rash is clearing up but my head is still really itchy.

Risa, some of the pictures on that website are scarey, but thanks for sharing.

My husband is severely allergic to any drugs containing Sulpher, so he has to watch too.

Thanks again Smile

Ruth
Three Star
Three Star

Posts : 136
Points : 169
Join date : 2011-05-03
Location : Calgary, Canada

View user profile

Back to top Go down

Re: WARNING!!!!!!

Post  Cluelesskitty on Fri 04 Nov 2011, 12:22 am

Glad to know you are doing better, Ruth Smile

Risa

_________________
I feel sorry for people who don't drink. When they wake up in the morning, that's as good as they're going to feel all day.
Frank Sinatra
avatar
Cluelesskitty
Admin

Posts : 1534
Points : 1963
Join date : 2011-03-18
Location : BC Canada

View user profile

Back to top Go down

Re: WARNING!!!!!!

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum